Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 18, 2011, 5:34 AM MDT. It took effect at Apr 18, 2011, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 5:34 AM MDT (11:34 UTC)
- In effect from
- Apr 18, 2011, 1:00 PM MDT
- Expired
- Apr 18, 2011, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS74 KEPZ 181134 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 534 AM MDT MON APR 18 2011 ...STRONG WINDS AND PATCHY BLOWING DUST WILL OCCUR THIS AFTERNOON... .A STRONG WESTERLY FLOW ALOFT WITH BRING AN EMBEDDED LOW PRESSURE TROUGH THE STATE LATER TODAY AND TONIGHT. AS IT DOES...THE SYSTEM WILL CAUSE THE FORMATION OF A DEEP SURFACE LOW OVER THE NORTHEAST CORNER OF NEW MEXICO THIS AFTERNOON. AS A RESULT...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AND WIND SPEEDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG EASTERN SLOPES AND ALONG EXPOSED RIDGE LINES AND THROUGH THE PASSES OF AREA MOUNTAINS. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN 3 MILES IN DUST PRONE AREAS OF THE LOWLAND DESERTS. WINDS WILL GRADUALLY DIMINISH THIS EVENING. NMZ022>025-030>032-TXZ055-056-190200- /O.NEW.KEPZ.WI.Y.0010.110418T1900Z-110419T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 534 AM MDT MON APR 18 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * LOCATION...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL BE STRONGER ALONG EAST SLOPES...EXPOSED RIDGE LINES AND THROUGH MOUNTAIN PASSES. * TIMING...WINDS WILL INCREASE DURING THE DAY WITH PEAK WINDS EXPECTED BY MID AFTERNOON. WINDS WILL BEGIN TO DIMINISH THIS EVENING * VISIBILITY...DUST PRONE AREAS OF THE LOWLAND DESERTS MAY SEE REDUCED VISIBILITIES OF LESS THAN 3 MILES IN PATCHY BLOWING DUST. * IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS AND REDUCED VISIBILITY IN PATCHY BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:48 AM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 18, 3:48 AM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
348 AM MDT MON APR 18 2011
.SYNOPSIS...
A STRONG WESTERLY FLOW ALOFT WILL MAINTAIN WARM AND DRY CONDITIONS
THIS WEEK WITH WINDY CONDITIONS EXPECTED MOST DAYS. PATCHY BLOWING
DUST MAY REDUCE VISIBILITIES IN DUST PRONE AREAS THIS AFTERNOON.
DAY TIME TEMPERATURES WILL WARM WELL ABOVE NORMAL FOR MUCH OF THE
WEEK BEFORE COOLING A FEW DEGREES TOWARD THE END OF THE WEEK.
BREEZY TO WINDY CONDITIONS WILL PERSIST OVER THE REGION AS THE DRY
WEST FLOW ALOFT CONTINUES OVER THE AREA THROUGH THE WEEKEND.
&&
.DISCUSSION...
A PERSISTENT WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVE TROUGHS
WILL CONTINUE OVER THE REGION THROUGH NEXT WEEKEND. THE PATTERN
FAVORS A BREEZY TO WINDY REGIME EACH DAY AS A RESULT OF A SERIES
OF SURFACE LOWS REFORMING EAST OF THE AREA AND TIGHTENING THE
PRESSURE GRADIENT ACROSS THE STATE AND KEEPING WIND SPEEDS HIGH.
THERE IS LITTLE CHANCE FOR ANY SIGNIFICANT INFLUX OF MOISTURE TO
THE REGION AT THIS TIME WITH CONDITIONS EXPECTED TO REMAIN DRY
WITH ZERO CHANCE FOR RAIN THROUGH INTO NEXT WEEK.
WIND SPEEDS TODAY WILL BE STRONGER TODAY IN ADVANCE OF APPROACHING
TROUGH THAT WILL INDUCE THE FORMATION OF A DEEPER SURFACE LOW EAST
OF THE AREA...FURTHER TIGHTENING THE GRADIENT. A MEAN MIXED LAYER
OF 30 TO 35 KNOT WINDS WILL ALSO CONTRIBUTE TO INCREASED SURFACE
WIND SPEEDS IN THE 25 TO 35 MPH SPEED RANGE OVER MOST OF THE
FORECAST AREA. WHILE MODELS MIGHT OVER FORECAST WIND SPEEDS
SOMEWHAT...THINK WIND ADVISORY IS WARRANTED FOR THIS AFTERNOON.
WINDS WILL BE STRONGEST ALONG EASTERN SLOPES AND THROUGH MOUNTAIN
PASSES THIS AFTERNOON. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES
TO LESS THAN 3 MILES IN DUST PRONE AREAS OF THE LOWLAND DESERTS
THIS AFTERNOON.
WIND SPEEDS WILL REMAIN STRONG BUT AT SUB ADVISORY LEVELS ON
TUESDAY AS THE TROUGH PASSES THROUGH NORTHERN PORTIONS OF THE
STATE. WINDS ON WEDNESDAY MAY BE SUBSTANTIALLY WEAKER DUE TO A
RELAXED PRESSURE GRADIENT ACROSS THE STATE. HOWEVER...SOME BREEZY
CONDITIONS MAY OCCUR WITH DAY TIME HEATING THAT WILL ALLOW MIXING
WITH STRONGER WINDS ALOFT. TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL ON WEDNESDAY.
STRONG WINDS WILL RETURN ON THURSDAY AND FRIDAY AS ANOTHER SHORT
WAVE TROUGH PASSES NORTH OF THE AREA AND CAUSES A THE FORMATION OF
A LEE TROUGH EAST OF THE AREA. THE DRY WEST FLOW PATTERN WILL
CONTINUE THROUGH NEXT WEEKEND AND THE FIRST PART OF NEXT WEEK WITH
BREEZY TO WINDY CONDITIONS EXPECTED TO CONTINUE.
&&
.AVIATION...VALID 17/12Z-18/12Z...
SOUTHWEST SURFACE WINDS WILL INCREASE THIS AFTERNOON IN RESPONSE
TO STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE AND A
TIGHTENING PRESSURE GRADIENT ACROSS THE REGION. WIND SPEEDS OF 20
TO 30 KTS WITH GUSTS TO 45 KTS POSSIBLE. PATCHES OF BLOWING DUST
MAY REDUCE VISIBILITIES TO 3 TO 5 SM IN DUST PRONE AREAS. WINDS
WILL DIMINISH SOME THIS EVENING.
&&
.FIRE WEATHER...
INCREASING WIND FLOW ALOFT AND A TIGHTENING SURFACE PRESSURE
GRADIENT WILL RESULT IN INCREASED WINDS THIS AFTERNOON AND EARLY
EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BE POSSIBLE..ESPECIALLY ALONG EASTERN SLOPES AND EXPOSED RIDGES
AND PASSES. VERY WARM TEMPERATURES ALONG DRY ATMOSPHERIC MOISTURE
LEVELS WILL RESULT IN HUMIDITY VALUES IN THE SINGLE DIGITS THIS
AFTERNOON. AS RESULT...RED FLAG CONDITIONS ARE EXPECTED TODAY AND
EARLY EVENING.
STRONG WEST FLOW AND CONTINUED VERY DRY CONDITIONS ARE EXPECTED TO
MAINTAIN RED FLAG CONDITIONS FOR MUCH OF THE WEEK. WEDNESDAY'S
WIND SPEEDS MAY NOT QUITE REACH CRITICAL LEVELS BUT THURSDAY AND
FRIDAY SHOULD SEE WIND SPEED INCREASES. NO CHANCE FOR RAIN IN THE
NEAR FUTURE WITH CURRENT BREEZY TO WINDY PATTERN EXPECTED TO
CONTINUE THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 62 85 57 87 / 0 0 0 0 0
SIERRA BLANCA TX 88 55 83 52 83 / 0 0 0 0 0
LAS CRUCES 89 58 84 53 86 / 0 0 0 0 0
ALAMOGORDO 87 54 85 51 84 / 0 0 0 0 0
CLOUDCROFT 65 39 60 38 63 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 86 52 82 49 82 / 0 0 0 0 0
SILVER CITY 76 46 71 42 74 / 0 0 0 0 0
DEMING 86 53 81 49 84 / 0 0 0 0 0
LORDSBURG 85 52 80 49 85 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR NMZ110>113.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR NMZ022>025-030>032.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR TXZ055-056.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Apr 18, 5:31 AM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 531 AM MDT MON APR 18 2011 NMZ022>025-030>032-TXZ055-056-191145- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 531 AM MDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG WESTERLY FLOW ALOFT COMBINED WITH A TIGHTENED PRESSURE GRADIENT ACROSS THE STATE WILL INCREASE WINDS INTO THE 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON. WINDS WILL BE STRONGEST ALONG EASTERN SLOPES...EXPOSED RIDGES AND THROUGH PASSES OF LOCAL AREA MOUNTAINS. PATCHY BLOWING DUST MAY REDUCED VISIBILITY TO LESS THAN 3 MILES IN DUST PRONE AREAS. WINDS WILL DIMINISH THIS EVENING...LINGERING LONGER ALONG EAST SLOPES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL PERSIST ON TUESDAY BUT WILL BE BELOW ADVISORY CRITERIA. WINDS WILL WEAKEN ON WEDNESDAY WITH ONLY BREEZY CONDITIONS EXPECTED. AN APPROACHING UPPER LEVEL WEATHER SYSTEM WILL INCREASE WIND SPEEDS BACK TO THE WINDY CATEGORY FOR THURSDAY AND FRIDAY. AN ACTIVE WESTERLY FLOW PATTERN WILL MAINTAIN BREEZY TO WINDY CONDITIONS THROUGH THE WEEKEND. NO RAIN IS EXPECTED WITH VERY DRY CONDITIONS EXPECTED TO CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:06 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 24 hr |
Nearby
Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.